English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

A refinement of Betti numbers in the presence of a continuous function, I

MPS-Authors
/persons/resource/persons235031

Burghelea,  Dan
Max Planck Institute for Mathematics, Max Planck Society;

External Ressource
Fulltext (public)

arXiv:1501.01012.pdf
(Preprint), 274KB

Supplementary Material (public)
There is no public supplementary material available
Citation

Burghelea, D. (2017). A refinement of Betti numbers in the presence of a continuous function, I. Algebraic & Geometric Topology, 17(4), 2051-2080. doi:10.2140/agt.2017.17.2051.


Cite as: http://hdl.handle.net/21.11116/0000-0004-6721-3
Abstract
We propose a refinement of the Betti numbers and the homology with coefficients in a field of a compact ANR X, in the presence of a continuous real-valued function on X. The refinement of Betti numbers consists of finite configurations of points with multiplicities in the complex plane whose total cardinalities are the Betti numbers, and the refinement of homology consists of configurations of vector spaces indexed by points in the complex plane, with the same support as the first, whose direct sum is isomorphic to the homology. When the homology is equipped with a scalar product, these vector spaces are canonically realized as mutually orthogonal subspaces of the homology. The assignments above are in analogy with the collections of eigenvalues and generalized eigenspaces of a linear map in a finite-dimensional complex vector space. A number of remarkable properties of the above configurations are discussed.